Results 1 to 4 of 4

Thread: After effect from taking Mirtazapine?

  1. #1
    Join Date
    Mar 2011
    Posts
    459

    After effect from taking Mirtazapine?

    This might seem like an odd one ... but here goes!
    I stopped taking Mirtazapine last October. About six weeks later I started to experience itchy skin, mostly along collar bone, tops of arms and sometimes elsewhere on body. It drives me mad at times ... and interferes with sleep. It starts to occur late in the evening and the only thing that helps is if I take an antihistamine.

    I am trying to figure out if the mirt has caused this. It is known to have a very strong antihistamine effect and I am wondering if this has caused some sort of hypersensitivity reaction now that I no longer take it (was on it for approx. 1 year). I did read on another website of someone who is experiencing itching 8 months post mirtazapine withdrawal!!

    Now, I have to add that it may not be the mirt which is causing this, I am just trying to eliminate it as a possibility. Has anyone else had this reaction? I'd be really glad to hear from you if you have. Or does anyone have any information on this at all?

    Thanks.

    Belle x

  2. #2
    Join Date
    Mar 2011
    Posts
    667

    Re: After effect from taking Mirtazapine?

    Belle this is a bit spooky because I can answer yes to that, and until your post I didn't link the two. I came off Mirt completely in August last year and since then occasionally get a completely random outbreak of itching which can be very severe.

    As an example, two weeks ago I was woken up by an itch on the back of my hand that was so intense I had to get up and run my hand under the cold tap. A few hours later and it was completely gone.

    This week I had an outbreak on two of my toes but people older and wiser than me are telling me it's chilblains (really?).

    For me, they are like the itching you get from loft insulation and having re-done my loft a year or two a go always thought I just had stray dust around the house which was triggering it. It is usually a very red patch, sometimes with a light or whitish spot in the middle (a definite swollen or raised area).

    Most of my itching is very small in size, usually on my hands or wrists.

    Mirt was indeed a superb antihistamine for me as it 100% cured my hayfever last year and I am very sad to think this year I will have to take medication for hayfever which is never fully effective. Mirt just removed the hayfever totally.

  3. #3
    Join Date
    Mar 2011
    Posts
    459

    Re: After effect from taking Mirtazapine?

    Thank you for that response Ingenious I'm sorry to hear you have the itchies too! Mine are along my collar bone, upper chest, tops of arms and sometimes lower legs. The rashes aren't too bad, it's more the itching/tingling feeling that bothers me.

    Anyway, I went to see my GP yesterday and she said it was to do with the osteoporosis medication I was on for several months which has known side effects of itching and rashes. She said that she didn't want me to take it again. It has been about two months since I took that medication anyway and I was dubious about this reason as the cause and told her so. But she wasn't really listening and seemed to have made up her mind, although she thought it should be well out of my system by now. She didn't think it was the mirt. But I'm afraid that I've come to the conclusion that GPs don't know a lot on any given condition anymore... they just seem to know a little about a lot. I'll give it another month to six weeks and if the itching is still persisting, I will ask to see a dermatologist or allergist in order to try and find the cause.

    It certainly cured my allergies to certain fruits while I was on it (this has now returned) which was lovely and helped somewhat with my hayfever. A strong antihistamine indeed. I just wonder if the effect of damping down reactions to possible allergens with such a strong anti-histamine can eventually cause the body to over react when the damping medication is taken away. And just to add, about six weeks ago I was awakened by intense itching and feeling desperate took a quarter of a mirt tablet. I didn't have any itching at all for about 5 days after that. So go figure! I really don't know what the heck is going on at this stage.

    Anyway Ingenious, please let me know if you get to the bottom of this and if you are seeing your GP at any stage, I would be interested in what he/she has to say about it.

    All the best and take care.

    Belle xx
    Last edited by Belleblue; 19-04-13 at 13:28.

  4. #4
    Join Date
    Mar 2011
    Posts
    667

    Re: After effect from taking Mirtazapine?

    For me the main problem I can see with seeing my GP is that the rash is unlikely to still be there by the time I can actually get an appointment, since mine tend to come and go quickly over an hour or two. But I think in response to your post I am going to keep a diary of what itches I get and where.

    This summer will certainly be interesting because if your suggestion is right, that there's an opposite effect coming off Mirt of more sensitivity, I'd expect a really bad hayfever season, I'll let you know what happens.

    So interesting to read about you taking part of a Mirt tablet and it helping your itch! Must be some link?

Thread Information

Users Browsing this Thread

There are currently 1 users browsing this thread. (0 members and 1 guests)

Similar Threads

  1. nausea and vomiting side effect of mirtazapine
    By nicola1980 in forum Mirtazapine /Zispin
    Replies: 2
    Last Post: 29-02-12, 11:04
  2. Is irritability a side effect of Mirtazapine?
    By crumble in forum Mirtazapine /Zispin
    Replies: 22
    Last Post: 23-12-11, 16:03
  3. Help and advice please on Mirtazapine side-effect
    By Gordon64 in forum Mirtazapine /Zispin
    Replies: 4
    Last Post: 24-08-11, 21:30
  4. anxiety as side-effect of mirtazapine?
    By rubytuesday in forum Mirtazapine /Zispin
    Replies: 6
    Last Post: 19-06-11, 17:38
  5. Replies: 5
    Last Post: 26-01-10, 14:52

Tags for this Thread

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •